Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 466, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 14, 2006, 9:26 PM CDT for Fayette County, Hardeman County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2006, 9:26 PM CDT (02:26 UTC)
- Expired
- Aug 14, 2006, 10:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Fayette County, TN, Hardeman County, TN
The radar
The Memphis radar (KNQA), 63 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1819 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:25 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 14, 9:25 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 925 PM CDT MON AUG 14 2006 .DISCUSSION... MAJORITY OF SEVERE CONVECTION HAS DIMINISHED OVER THE PAST HALF HOUR. EXPECT THIS TREND TO CONTINUE AND THE WATCH WILL EXPIRE AT 10 PM. THE OUTFLOW BOUNDARY FROM INTENSE THUNDERSTORMS OVER NORTHEAST ARKANSAS WAS MOVING EAST ACROSS WEST TENNESSEE AND STRETCHED FROM DRESDEN TO JACKSON TO HERNDANDO. SOME SCATTERED THUNDERSTORMS DEVELOPED ALONG THIS BOUNDARY OVER FAYETTE COUNTY. ADDITIONAL THUNDERSTORMS TO THE WEST HAVE ALSO FORMED AND WERE MOVING EAST. OVERNIGHT...BELIEVE THAT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA. HAVE TWEAKED GRIDS TO ACCOUNT FOR THIS. UPDATED ZONES WILL BE OUT AROUND 10 PM WITH THE REMOVAL OF THE WATCH. && .PRELIMINARY POINT TEMPS/POPS... MEM 76 90 69 91 / 40 30 10 10 MKL 72 88 64 89 / 40 30 10 10 JBR 73 88 65 90 / 40 30 10 10 TUP 73 91 67 92 / 30 30 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 14, 3:30 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT MON AUG 14 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA- PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH- SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO- TUNICA-UNION-WEAKLEY-YALOBUSHA- 322 PM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM FOR PORTIONS OF THE MIDSOUTH MAINLY SOUTH LINE FROM CROSS COUNTY ARKANSAS TO MCNAIRY COUNTY TENNESSEE. THE COMBINATION OF HIGH TEMPERATURES IN THE UPPER 90S WITH HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 105 OR ABOVE. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM JONESBORO TO PARIS. MAIN THREATS FROM THESE STORMS WILL BE DOWNBURSTS...LIGHTNING...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. RENCH
In the hours before
Special weather statement, Aug 14, 5:13 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 513 PM CDT MON AUG 14 2006 ARZ017-142245- LAWRENCE AR- 513 PM CDT MON AUG 14 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS LOCATED 4 MILES SOUTHWEST OF STRAWBERRY AT 512 PM CDT...MOVING EAST AT 30 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAWRENCE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 6:16 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 616 PM CDT MON AUG 14 2006 ARZ018-142345- GREENE AR- 616 PM CDT MON AUG 14 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS LOCATED 3 MILES SOUTH OF FONTAINE AT 616 PM CDT...MOVING EAST AT 30 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN GREENE COUNTY...INCLUDING THE CITY OF PARAGOULD...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 6:58 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 658 PM CDT MON AUG 14 2006 ARZ008-150030- RANDOLPH AR- 658 PM CDT MON AUG 14 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF BIGGERS AT 658 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 8:22 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 822 PM CDT MON AUG 14 2006 TNZ049-150145- TIPTON TN- 822 PM CDT MON AUG 14 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TIPTON COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS LOCATED 13 MILES NORTHWEST OF MUNFORD AT 822 PM CDT...MOVING EAST AT 25 MPH. PEOPLE IN TIPTON COUNTY...INCLUDING THE CITY OF COVINGTON...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Aug 14, 8:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
851 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG 4 S ANNIEVILLE 36.09N 91.23W
08/14/2006 LAWRENCE AR FIRE DEPT/RESCUE
TREES DOWN
0620 PM TSTM WND DMG BONO 35.91N 90.80W
08/14/2006 CRAIGHEAD AR BROADCAST MEDIA
ROOF DAMAGE TO HOME AND CARS BLOWN OFF ROAD
0650 PM TSTM WND DMG JONESBORO 35.82N 90.69W
08/14/2006 CRAIGHEAD AR LAW ENFORCEMENT
TREES DOWN ALONG HWY 141
0710 PM TSTM WND GST CORNING 36.41N 90.59W
08/14/2006 E65.00 MPH CLAY AR TRAINED SPOTTER
ESTIMATED WIND GUSTS 65 TO 70 MPH
0736 PM HAIL TRUMANN 35.67N 90.52W
08/14/2006 E0.75 INCH POINSETT AR LAW ENFORCEMENT
0758 PM TSTM WND DMG HARRISBURG 35.56N 90.72W
08/14/2006 POINSETT AR LAW ENFORCEMENT
TREES DOWN ON HWY 163
0800 PM TSTM WND GST JOINER 35.51N 90.15W
08/14/2006 E60.00 MPH MISSISSIPPI AR FIRE DEPT/RESCUE
0800 PM TSTM WND DMG HARRISBURG 35.56N 90.72W
08/14/2006 POINSETT AR LAW ENFORCEMENT
POWERLINES DOWN ON RAYBURN ROAD
0810 PM TSTM WND GST KEISER 35.67N 90.09W
08/14/2006 E60.00 MPH MISSISSIPPI AR NWS EMPLOYEE
&&Local storm report, Aug 14, 9:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
903 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG 4 S ANNIEVILLE 36.09N 91.23W
08/14/2006 LAWRENCE AR FIRE DEPT/RESCUE
TREES DOWN
0620 PM TSTM WND DMG BONO 35.91N 90.80W
08/14/2006 CRAIGHEAD AR BROADCAST MEDIA
ROOF DAMAGE TO HOME AND CARS BLOWN OFF ROAD
0650 PM TSTM WND DMG JONESBORO 35.82N 90.69W
08/14/2006 CRAIGHEAD AR LAW ENFORCEMENT
TREES DOWN ALONG HWY 141
0710 PM TSTM WND GST CORNING 36.41N 90.59W
08/14/2006 E65.00 MPH CLAY AR TRAINED SPOTTER
ESTIMATED WIND GUSTS 65 TO 70 MPH
0735 PM TSTM WND DMG MARMADUKE 36.19N 90.39W
08/14/2006 GREENE AR LAW ENFORCEMENT
TREES DOWN AND ROOF BLOWN OFF TRAILER
0736 PM HAIL TRUMANN 35.67N 90.52W
08/14/2006 E0.75 INCH POINSETT AR LAW ENFORCEMENT
0758 PM TSTM WND DMG HARRISBURG 35.56N 90.72W
08/14/2006 POINSETT AR LAW ENFORCEMENT
TREES DOWN ON HWY 163
0800 PM TSTM WND GST JOINER 35.51N 90.15W
08/14/2006 E60.00 MPH MISSISSIPPI AR FIRE DEPT/RESCUE
0800 PM TSTM WND DMG HARRISBURG 35.56N 90.72W
08/14/2006 POINSETT AR LAW ENFORCEMENT
POWERLINES DOWN ON RAYBURN ROAD
0810 PM TSTM WND GST KEISER 35.67N 90.09W
08/14/2006 E60.00 MPH MISSISSIPPI AR NWS EMPLOYEE
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:56 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 34 min |
| Aug 14, 8:21 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake | 28 min |
| Aug 14, 10:13 PM CDT | Severe Thunderstorm Warning | MEG | Chester | 47 min |
| Aug 14, 7:11 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 49 min |
| Aug 14, 7:23 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 52 min |
| Aug 14, 7:30 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 45 min |
| Aug 14, 7:30 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 30 min |
| Aug 14, 7:56 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.